Alert archive / Puerto Rico / Small Craft Advisories in 2011

Small Craft Advisory 133, NWS JSJ

November 2, 2011

NWS JSJ issued this small craft advisory at Nov 2, 2011, 3:02 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2011, 3:02 AM CDT (08:02 UTC)
Expired
Nov 2, 2011, 3:14 PM CDT
In force
12 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WHCA72 TJSJ 020802
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
402 AM AST WED NOV 2 2011

...NORTHEAST SWELLS WILL MAINTAIN HAZARDOUS MARINE CONDITIONS
ACROSS THE OFFSHORE ATLANTIC WATERS TODAY...

.NORTHEAST SWELLS WILL CONTINUE TO IMPACT THE OFFSHORE ATLANTIC
WATERS TODAY...BEFORE FADING TONIGHT INTO THURSDAY.

AMZ710-021615-
/O.NEW.TJSJ.SC.Y.0133.111102T0802Z-111102T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
402 AM AST WED NOV 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM AST THIS EVENING DUE TO
SEAS UP TO 7 FEET IN NORTHEAST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
2 follow-up statements
846 
WHCA72 TJSJ 021440
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1040 AM AST WED NOV 2 2011

...NORTHEAST SWELLS WILL MAINTAIN HAZARDOUS MARINE CONDITIONS
ACROSS THE OFFSHORE ATLANTIC WATERS TODAY...

.NORTHEAST SWELLS WILL CONTINUE TO IMPACT THE OFFSHORE ATLANTIC
WATERS TODAY...BEFORE FADING TONIGHT INTO THURSDAY.

AMZ710-022200-
/O.CON.TJSJ.SC.Y.0133.000000T0000Z-111102T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1040 AM AST WED NOV 2 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WEATHER.GOV/SANJUAN
080 
WHCA72 TJSJ 022014
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
414 PM AST WED NOV 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

.WAVE HEIGHT REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

AMZ710-022115-
/O.CAN.TJSJ.SC.Y.0133.000000T0000Z-111102T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
414 PM AST WED NOV 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

LATEST REPORTS FROM THE 41043 AND 41053 BUOYS CONTINUE TO SHOW
WAVE HEIGHT WELL BELOW SCA CONDITIONS ACROSS ALL LOCAL WATERS.
THEREFORE DROPPED THE SMALL CRAFT ADVISORIES FOR ALL LOCAL
WATERS.

$$


HTTP://WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 8:44 PM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, Nov 1, 8:44 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
944 PM AST TUE NOV 1 2011

.UPDATE...HEAVY RAIN CONTINUES THROUGH EARLY NI THE EVENING
HOURS...WERE SOME RISES IN CIBUCO...GUAJATACA AND CAMUY RIVERS
WERE NOTED. ALL OF THIS ACTIVITY DISSIPATED AROUND 8 PM AST. THE
REST OF TONIGHT...LITTLE SHOWER ACTIVITY IS EXPECTED. NO CHANGES
WERE NEEDED AT THIS TIME TO FORECAST GRIDS.

&&

.AVIATION...VFR CONDS WILL PREVAIL DURG THE OVERNIGHT HOURS AT ALL
TAF SITES.  HOWEVER PASSING LOW LVL CLDS AND FEW-ISOLD SHRA/TSRA
WILL CONTINUE TO MOVE WEST ACROSS THE COASTAL WATERS. SOME SHOWERS
WILL BRUSH THE E-SE COASTAL SECTION OF PR...AND SOME OF THE ADJACENT
ISLANDS BTW 02/08Z-02/12Z. THIS MAY LEAD TO BRIEF MVFR CONDS WITH
THE PASSING SHOWERS.

&&

.PREV DISCUSSION... /ISSUED 306 PM AST TUE NOV 1 2011/

SYNOPSIS...BROAD LOW PRES AT MID AND UPPER LEVELS EXTENDS FROM
THE CENTRAL CARIBBEAN TO THE CENTRAL ATLC. THESE ARE TO FILL OVR THE
NEXT COUPLE DAYS AND MERGE WITH AN AMPLIFYING TROF ACROSS THE W
ATLC. SFC TROUGH JUST EAST OF 60W WILL MOVE ACROSS THE AREA
LATER TONIGHT.

DISCUSSION...SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS DEVELOPED ALONG THE CORDILLERA CENTRAL. THESE
SHOWERS AND THUNDERSTORMS ARE SLOWLY DRIFTING NORTHWARD AND THEY
ARE EXPECTED TO AFFECT THE CENTRAL INTERIOR AND NORTH CENTRAL
SECTIONS OF PUERTO RICO THROUGH LATE AFTERNOON.

DEEP MOISTURE WILL BEGIN TO SIGNIFICANTLY INCREASE ON WEDNESDAY PEAKING
ON THURSDAY AND THEN SLOWLY BECOMING MORE DRY ON SATURDAY. MID TO
UPPER LEVEL CONDITIONS WILL GENERATE A VERY UNSTABLE CONDITIONS
THROUGH AT LEAST FRIDAY.

A SHEARLINE/FRONTAL ZONE IS FORECAST TO MOVE ACROSS THE LOCAL
REGION LATE SUNDAY. WINDS ARE FORECAST TO BECOME MUCH STRONGER
ACROSS THE REGION SUNDAY NIGHT AS A HIGH PRESSURE BUILDS ACROSS
THE ATLANTIC BEHIND THIS FEATURE.

AVIATION...SOME MTN OBSCURATIONS AND MVFR CONDS OVR CORDILLERA
CENTRAL IN PR AND BRIEF MVFR AT TJMZ TIL 01/21Z OTHERWISE VFR. AN
AREA OF MOISTURE WILL APPROACH THE AREA AND SPREAD SOME SHWRS ACROSS
LEEWARD ISLANDS AFT 01/20Z ...USVI AFT 02/02Z AND PR AFT 02/08Z.
OUTLOOK: CONDS BEGIN TO DETERIORATE AFT 02/16Z THROUGH 03/12Z AS
TROF MOVES TOWARD AREA FROM E.  LLVL WINDS LIGHT AND VRB TO 12 KFT
EXCEPT FOR LCL SEA BREEZES BCMG SELY 5 TO 15 KT AFT 03/00Z.

MARINE...A MEDIUM PERIOD NORTHEAST SWELL WILL BEGIN TO AFFECT THE
LOCAL WATERS LATER TONIGHT. WAVE HEIGHTS COULD EVEN REACH THE 7
FEET LATER TONIGHT ACROSS THE EXTREME NORTHEAST ATLANTIC LOCAL
WATERS BUT DUE TO THE UNCERTAINTY OF HOW MUCH ENERGY COULD REACH
THE LOCAL WATERS...THEREFORE WENT ON THE CONSERVATIVE SIDE PEAKING
THE SWELL AT 6 FEET. ANOTHER SWELL EPISODE WILL OCCUR BETWEEN
THURSDAY NIGHT AND FRIDAY...THESE SWELLS ARE EXPECTED WILL RANGE
IN BETWEEN 6 TO 8 FEET. SMALL CRAFT ADVISORIES AND HIGH SURF
ADVISORIES COULD BE ISSUE FOR FRIDAY THROUGH SUNDAY MORNING.
ANOTHER AND EVEN BIGGER SWELL WILL BE REACHING THE LOCAL WATERS
LATE SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  86  75  86 /   0  30  50  70
STT  76  87  76  84 /  20  50  80  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

09/71
Hazardous weather outlook, Nov 1, 4:33 AM CDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
533 AM AST TUE NOV 1 2011

AMZ710>745-PRZ001>013-020945-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
533 AM AST TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AVAILABLE MOISTURE IS EXPECTED TO COMBINE WITH LOCAL EFFECTS AND
DIURNAL HEATING TO PRODUCE SHOWERS AND A FEW THUNDERSTORMS ACROSS
THE SOUTHWESTERN QUADRANT OF PUERTO RICO DURING THE AFTERNOON
HOURS. LOCALLY HEAVY RAINFALL IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

AMZ715-725-VIZ001-002-020945-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
533 AM AST TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A POLAR TROUGH IS FORECAST TO DIG INTO THE GREATER ANTILLES LATER
THIS WEEK. THIS WILL ALLOW FOR DEEP MOISTURE TO MOVE INTO THE AREA
AND PROVIDE LARGE SCALE LIFT TO GENERATE WIDESPREAD PRECIPITATION.
A SIGNIFICANT HEAVY RAINFALL EVENT APPEARS POSSIBLE STARTING
THURSDAY AND CONTINUING INTO EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 12:25 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 2, 1:07 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 2, 1:15 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 2, 1:46 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 2, 2:21 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Small Craft Advisories in Puerto Rico, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.